Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 143, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2012, 2:28 AM CDT for Garfield County, Holt County, Wheeler County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 2:28 AM CDT (07:28 UTC)
- Expired
- Jun 29, 2012, 2:51 AM CDT
- In force
- 23 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:32 AM CDT | HAIL 0.25 | 15 Ne Burwell, NE | SIXTY EIGHT HUNDREDTHS OF AN INCH OF RAIN ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 2810 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
598 WUUS53 KLBF 290728 SVRLBF NEC071-089-183-290815- /O.NEW.KLBF.SV.W.0143.120629T0728Z-120629T0815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 AM CDT FRI JUN 29 2012 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA... SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA... NORTHWESTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 315 AM CDT * AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF SWAN LAKE...OR 16 MILES NORTHEAST OF BURWELL...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... CHAMBERS...GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 281 MILE MARKER 170. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4186 9896 4203 9913 4245 9866 4215 9829 TIME...MOT...LOC 0728Z 229DEG 33KT 4205 9890 WIND...HAIL 60MPH 1.00IN $$ KECK
1 follow-up statement
650 WWUS53 KLBF 290751 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 AM CDT FRI JUN 29 2012 NEC071-089-183-290801- /O.CAN.KLBF.SV.W.0143.000000T0000Z-120629T0815Z/ GARFIELD NE-HOLT NE-WHEELER NE- 251 AM CDT FRI JUN 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WHEELER... SOUTHEASTERN HOLT AND NORTHEASTERN GARFIELD COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4186 9896 4203 9913 4245 9866 4215 9829 TIME...MOT...LOC 0751Z 229DEG 33KT 4219 9868 $$ KECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:31 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 29, 12:31 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1231 AM CDT FRI JUN 29 2012 .AVIATION... VISUAL FLIGHT RULES ARE FORECAST TO CONTINUE AT TERMINALS KLBF AND KVTN THROUGH 30/06Z. SHORT TERM MODELS REFLECT INCREASING BOUNDARY LAYER MOISTURE WHERE LOW CLOUDS MAY DEVELOP WEST BEYOND 09Z...HOWEVER ONGOING CONVECTION WILL INFLUENCE FURTHER CLOUD DEVELOPMENT AND WILL HOLD OFF MENTION UNTIL LOW CLOUDS MATERIALIZES. THROUGH 08Z THUNDERSTORM CLUSTER WILL MOVE NORTHEAST WHERE CLOUD BASES BETWEEN 6 KFT TO 10 KFT CAN BE ANTICIPATED AT THE KLBF TERMINAL AND LIFTING BEYOND 12Z LEAVING SOME HIGH CLOUDS BEYOND. && PREV DISCUSSION... /ISSUED 337 PM CDT THU JUN 28 2012/ SYNOPSIS... UPPER LOW ACROSS MANITOBA HAS FLATTENED UPPER RIDGE CURRENTLY ACROSS THE CENTRAL PLAINS. WATER VAPOR SHOWING NARROW BAND OF GOOD TROPICAL MOISTURE STREAMING ALONG THE WESTERN SIDE OF THE RIDGE AND TAKES IT ACROSS MOST OF THE CWA. WARM/FAIRLY MOIST BOUNDARY LAYER IN PLACE. TEMPS ARE MID 90S SOUTH AND NEAR 90/LOWER 90S NORTH. SURFACE WINDS GENERALLY LIGHT SOUTHEAST. CONSIDERABLE CONVECTION FIRING ACROSS COLORADO AND ADJACENT MOUNTAIN STATES. DISCUSSION... WITH BETTER SURFACE MOISTURE AVAILABLE THIS AFTERNOON...PW VALUES INCREASE FROM AROUND 1.25 INCHES PEAKING NEAR 1.5 INCHES AT 06Z. A WEAK UPPER LEVEL DISTURBANCE CURRENTLY CROSS CENTRAL COLORADO WILL RIDE THE RIDGE PERIPHERY WITH ANOTHER CHANCE FOR THUNDERSTORMS. HAVE GONE WITH NEAR 30 POPS SOUTHERN HAVE OF AREA AND SLIGHT CHANCE NORTH. BETTER MOISTURE WILL LEAD TO HIGHER QPF THAN LAST EVENING...ALTHOUGH COVERAGE MAY BE MORE LIMITED/FOCUSED. BASED ON AVAILABLE MOISTURE/INSTABILITY...A FEW STORMS WILL CONTAIN GUSTY WINDS AND SMALL HAIL THIS EVENING. DAMAGING WINDS/LARGE HAIL IS POSSIBLE. SURFACE LOW LIFTS NORTH FRIDAY. MODELS IN GOOD AGREEMENT INCREASING 850 MB TEMPS BACK ABOVE 30C FOR MOST OF THE CWA. FORECAST HIGHS FOLLOW SUIT WITH TEMPS IN THE UPPER 90S TO 106...WARMEST ACROSS SW NEB. MODELS PUSH DRYLINE TO NEAR HIGHWAY 61...WITH WESTERLY WINDS TO THE WEST OF THE DRYLINE. EASTERLY WINDS PERSIST NEAR AND EAST OF HIGHWAY 83. WARMER TEMPS ALOFT SHOULD HELP TO HOLD CAP IN PLACE. CANNOT RULE OUT SOME ACTIVITY ACROSS THE FAR NE DUE TO LINGERING DISTURBANCE. HIGHER DEWPOINTS AND SLIGHTLY HIGHER TEMPERATURES BRING HEAT INDEX VALUES TO NEAR 100 OR HIGHER ACROSS SOUTHEASTERN TWO TIERS OF COUNTIES. THUS...A HEAT ADVISORY ISSUED FROM NOON UNTIL 9 PM CDT FRIDAY. SATURDAYS HIGHS A COUPLE OF DEGREES LESS. THIS BASED ON PRIMARILY SOUTHEAST SURFACE WINDS MET/2M TEMPS GUIDANCE CONTINUED TO PUSH WIDESPREAD HIGHS FROM LOW 100S SOUTHWEST TO UPPER 90S NORTHEAST. THERE WILL BE MAINLY A SLIGHT CHANCE FRO AFTERNOON/OVERNIGHT THUNDERSTORMS AS NORTHERN PLAINS DISTURBANCE CROSSES. DEVELOPMENT AND COVERAGE OF STORMS LOOKS TO BE LESS THAN WHAT IS EXPECTED FOR TONIGHT HOWEVER...SO ANY RELIEF FROM THE WORSENING DROUGHT CONDITIONS IS UNLIKELY. ON SUNDAY...UPPER RIDGE BUILD NORTH INTO THE NORTHERN PLAINS WITH HIGHS AGAIN AROUND 100. LOOK DRY AS RIDGING ALOFT WILL BRING WARMER TEMPS ALOFT AND SUPPRESS DEVELOPMENT. FIRE WEATHER... THUNDERSTORM DEVELOPMENT THIS EVENING WILL POSE A RISK FOR DRY LIGHTNING AND GUSTY WINDS WHICH COULD INCREASE FIRE SPREAD. MONDAY THROUGH THURSDAY... THE HEAT WILL CONTINUE IN THE EXTENDED. IN FACT...IT APPEARS THAT THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL EXPAND AND BUILD WEST. THIS WILL ENSURE CONTINUED HEAT. HIGHS IN THE UPPER 90S TO NEAR 102 DEGREES LOOK LIKELY EACH DAY. PRECIP CHANCES ARE LOOKING SLIM AT BEST...ESPECIALLY AS THE RIDGE BUILDS WEST OVER THE AREA. HAVE REMOVED ANY MENTION OF RAIN AFTER TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR NEZ007-010-027>029-038-059-070-071. && SHORT TERM/EXTENDED...MASEK AVIATION...KECK
Hazardous weather outlook, Jun 29, 12:27 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1227 AM CDT FRI JUN 29 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-300530- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1227 AM CDT FRI JUN 29 2012 /1127 PM MDT THU JUN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS SOUTHWESTERN AND PORTIONS OF CENTRAL NEBRASKA. SOME STORMS MAY BE STRONG WITH HAIL UP TO NICKEL SIZE AND WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT WILL CONTINUE INTO NEXT WEEK ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. HIGH HUMIDITY AT TIMES WILL MAKE CONDITIONS QUITE UNCOMFORTABLE. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE EACH DAY THROUGH MONDAY...BUT WILL PROVIDE LITTLE RELIEF FROM THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THE REST OF TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Jun 28, 11:40 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1140 PM CDT THU JUN 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
06/28/2012 M61 MPH LINCOLN NE ASOS
&&
MASEKLocal storm report, Jun 29, 1:42 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
142 AM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM NON-TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
06/29/2012 M60 MPH LINCOLN NE ASOS
&&
MASEKSpecial weather statement, Jun 29, 1:52 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 152 AM CDT FRI JUN 29 2012 NEZ025>027-036>038-059-070-071-290900- THOMAS-BLAINE-LOUP-MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...TRYON... STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS... EUSTIS 152 AM CDT FRI JUN 29 2012 THUNDERSTORMS ARE WEAKENING WHERE HEAT BURSTS ARE LEADINGS TO BRIEF GUSTY WINDS FROM 50 TO 60 MPH. THE ISOLATED STRONG DAMAGING WINDS MAY LEAD TO WIND DAMAGE. THE HEAT BURSTS AND STRONG WINDS ARE CAUSED BY PRECIPITATION FALLING INTO VERY DRY AIR ALOFT AND THE AIR ACCELEARATING TOWARD THE SURFACE...RESULTING IN TEMPERATURE JUMPS OF TEN DEGREES OR MORE FOR A BRIEF TIME. AS THE CONVECTION CONTINUES TO DECAY OVER LINCOLN...FRONTIER AND HAYES COUNTIES THROUGH 3 AM CDT...THE BRIEF STRONGER WINDS CAN BE EXPECTED. KECK
Special weather statement, Jun 29, 1:54 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 154 AM CDT FRI JUN 29 2012 NEZ025>027-036>038-059-070-071-290915- THOMAS-BLAINE-LOUP-MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...TRYON... STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS... EUSTIS 154 AM CDT FRI JUN 29 2012 THUNDERSTORMS ARE WEAKENING WHERE HEAT BURSTS ARE LEADINGS TO BRIEF GUSTY WINDS FROM 50 TO 60 MPH...AND COULD LEAD TO LOCALIZED WIND DAMAGE. THE HEAT BURSTS AND STRONG WINDS ARE CAUSED BY PRECIPITATION FALLING INTO VERY DRY AIR ALOFT AND THE AIR ACCELEARATING TOWARD THE SURFACE...RESULTING IN TEMPERATURE JUMPS OF TEN DEGREES OR MORE FOR A BRIEF TIME. AS THE CONVECTION CONTINUES TO DECAY OVER LINCOLN...FRONTIER AND HAYES COUNTIES THROUGH 3 AM CDT...THE BRIEF STRONGER WINDS CAN BE EXPECTED. KECK
Local storm report, Jun 29, 2:09 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
209 AM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
06/29/2012 M64 MPH LINCOLN NE ASOS
&&
MASEKSpecial weather statement, Jun 29, 2:18 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 218 AM CDT FRI JUN 29 2012 NEZ010-028-029-290800- GARFIELD NE-HOLT NE-WHEELER NE- 218 AM CDT FRI JUN 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER... SOUTHEASTERN HOLT AND GARFIELD COUNTIES UNTIL 300 AM CDT... AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF SWAN LAKE...OR 16 MILES NORTHEAST OF BURWELL...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHAMBERS... GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 281 MILE MARKER 170... KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:54 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 66 min |
| Jun 28, 11:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, McPherson | 48 min |
| Jun 29, 4:49 AM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 29 min |
| Jun 29, 7:43 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.